Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Persistent crying after 2 month immunization shot

My daughter just received her 2 months immunizaiton shot. Several hours later she is crying constantly (high pitch). Is this a reaction to her vaccine and what can I do to soothe her? It looks as though she is in pain and the injection site is somewhat purple. Please respond if you have any experience with this. Thanks.

 
denswife

Asked by denswife at 11:19 PM on Dec. 11, 2008 in Babies (0-12 months)

Level 3 (19 Credits)
This question is closed.
Answers (8)
  • High pitch screaming for hours is indeed a reaction to the vaccine, and not really an uncommon one. I read that it can be because of febrile seizures. Most kids are just fine afterwards, even if they have this reaction. If you are worried, definitely call the doctor right away. Be sure to do whatever you can to keep your baby comfortable. Read the papers the doctor gave you about the shot - they should say what things to keep an eye on. If your child has a fever, the paper will tell you a certain temperature at which you should contact the doctor if it gets that high.
    aeon_elyse

    Answer by aeon_elyse at 10:00 AM on Dec. 12, 2008

  • That is suppose to be one of the side effects I believe. Keep a CLOSE eye on her though. My son did not do this though and if she keeps on consider taking her to the E.R.
    Anonymous

    Answer by Anonymous at 11:23 PM on Dec. 11, 2008

  • Oh my, poor little one. Did the doctor tell you that you could give her some painkiller? Purple may just mean that it bled a bit near where the needle went in. If it seems red, swollen, and hot then that would be an infection. Even so, with the kind of crying, I think I'd call the doctor and ask.
    Bmat

    Answer by Bmat at 11:23 PM on Dec. 11, 2008

  • There should be someone at the childrens clinic to answer your phone call. I would call just to be on the safe side, but if I had to guess, I would say it is a normal reaction to the shot. My son got sooo fussy after his 2 month shots. He wouldn't hardly eat and what he ate he threw up. If you haven't already, give her some tylenol. 0.6 on the dropper. That should help her feel better. I would call her pedi just to be safe tho!
    lanesmommy08

    Answer by lanesmommy08 at 11:29 PM on Dec. 11, 2008

  • I'd call the doc. My son's skin didn't show any signs after the shots. Also, take her temp before you call because the doc is likely to ask about it. Giver her some Tylenol (infants). Hold her close and pat her back. Good luck!
    beckcorc

    Answer by beckcorc at 11:30 PM on Dec. 11, 2008

  • 1. Never be afraid to call the doc...call emergency room and talk to a nurse if you need to
    2. Sounds like a bruise at the injection site that is nothing to worry about ( BUT IM NOT A DR.!!)
    3. Does she have a fever? If not, maybe she is just sore and tender. Those shots can be real boogers. If Dr. says thats what it is, ask if you can give her some infant Tylenol or some other infant approved pain killer
    cristie1276

    Answer by cristie1276 at 12:59 AM on Dec. 12, 2008

  • I have heard of screaming for hours being a reaction, give the ped on call at hospital a call or take her up to the er.
    bumpkinsmommy

    Answer by bumpkinsmommy at 1:09 AM on Dec. 12, 2008

  • High pitched screaming is a sign of a vaccine reaction. I'd try to figure out which shot caused it and not allow the baby to get it again.
    Pauline3283

    Answer by Pauline3283 at 10:20 AM on Dec. 12, 2008

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN